Alert archive / Montana / High Wind Watches in 2018
High Wind Watch 9, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind watch at Dec 10, 2018, 2:45 AM MST. It took effect at Dec 11, 2018, 12:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 10, 2018, 2:45 AM MST (09:45 UTC)
- In effect from
- Dec 11, 2018, 12:00 PM MST
- Expired
- Dec 10, 2018, 2:18 PM MST
- In force
- Issued by
- NWS Great Falls, MT
The text
As transmitted.
915 WWUS75 KTFX 100945 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 245 AM MST Mon Dec 10 2018 Default overview section MTZ009-010-048-110000- /O.NEW.KTFX.HW.A.0009.181211T1900Z-181212T1800Z/ Northern Rocky Mountain Front-Eastern Glacier- Southern Rocky Mountain Front- Including Logan Pass, Marias Pass, Browning, Heart Butte, Cut Bank, Bynum, Choteau, and Augusta 245 AM MST Mon Dec 10 2018 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING... The National Weather Service in Great Falls has issued a High Wind Watch, which is in effect from Tuesday afternoon through Wednesday morning. * WINDS...Southwest 35 to 45 mph, with gusts up to 60 mph. Local wind gusts to 80 mph are possible in wind favored areas along the Rocky Mountain Front. * TIMING...Winds will begin to increase along the Rocky Mountain Front and over the immediate eastern plains Tuesday afternoon. These strong winds are then expected to peak during the evening hours on Tuesday and into the early morning hours on Wednesday, before slowly dissipating. * IMPACTS...Damaging winds could blow down trees and power lines. Some power outages are possible. Travel will be difficult, especially for high profile vehicles and light weight trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger, may occur. Continue to monitor the latest forecasts. && Moldan $$ http://www.weather.gov/greatfalls
1 follow-up statement
762 WWUS75 KTFX 102118 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 218 PM MST Mon Dec 10 2018 MTZ009-010-048-110930- /O.UPG.KTFX.HW.A.0009.181211T1900Z-181212T1800Z/ /O.NEW.KTFX.HW.W.0010.181211T1500Z-181212T1800Z/ Northern Rocky Mountain Front-Eastern Glacier- Southern Rocky Mountain Front- Including Logan Pass, Marias Pass, Browning, Heart Butte, Cut Bank, Bynum, Choteau, and Augusta 218 PM MST Mon Dec 10 2018 ...HIGH WIND WARNING IN EFFECT FROM 8 AM TUESDAY TO 11 AM MST WEDNESDAY... The National Weather Service in Great Falls has issued a High Wind Warning, which is in effect from 8 AM Tuesday to 11 AM MST Wednesday. The High Wind Watch is no longer in effect. * WINDS...Southwest 35 to 45 mph. Gusts up to 80 mph are possible along the immediate Rocky Mountain Front and up to 65 mph out onto the plains. * TIMING...Winds will begin to increase along the Rocky Mountain Front and over the immediate eastern plains Tuesday afternoon. These strong winds are then expected to peak during the evening hours on Tuesday and into the early morning hours on Wednesday, before slowly dissipating. * IMPACTS...Winds may combine with snow to produce blizzard conditions at times along the immediate Rocky Mountains and Rocky Mountain Front. Damaging winds may blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high-profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$ http://www.weather.gov/greatfalls
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Dec 9, 10:54 PM MST, 3 hours 51 minutes earlier.
Area forecast discussion, Dec 9, 10:54 PM MST, 3 hours 51 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 1054 PM MST Sun Dec 9 2018 ...Aviation Discussion Update... .UPDATE... Raised temperatures about 5 degrees for Monday in the Great Falls area and vicinity in line with statistical guidance, which has been performing much better in this area than raw model and blended guidance. Also raised winds a bit for the next 24 to 36 hours over the plains for these same areas. && .SYNOPSIS... High pressure will keep the region dry through monday morning, with mild temperatures and breezy westerly winds over the plains, but near normal temperatures in the southwest. A low pressure trough will then bring increasing clouds to the area Monday into Monday night with areas of light snow in the mountains. Gusty winds and clearing skies will return for the Tuesday through Thursday timeframe, with strongest gusts along the Rocky Mountain Front. A series of disturbances will then bring periods of precipitation and gusty winds to the region through the end of the week. && .AVIATION... Updated 10/0600Z. Expect predominantly VFR conditions. Monday evening conditions will become MVFR in Southwest MT, including KBZN and KEKS with visibility reduced to as low as 3SM -SN and CIG falling to OVC015. This snow event will pass through the area quickly, with snowfall expected to end by 11/06Z. Expect gusty winds along the Northern Rocky Mountain Front, today, with gusts to as high as 31KT at KCTB. -Fogleman && .PREV DISCUSSION... /ISSUED 119 PM MST Sun Dec 9 2018/ Tonight through Tuesday...High pressure over Northcentral and Southwest Montana will keep the area dry with mainly increasing high cloudiness into Tuesday morning. As a upper level trough pushes westward from the Pacific Northwest and int the Northern Rockies Monday night, southwest flow aloft will spread mid level cloudiness over the area with some snow showers for the mountains along and west of the Divide and into southwest Montana. Breezy westerly downslope winds will increase through the period over the plains, which should hinder precipitation development there. Precipitation will generally decrease on Tuesday as the trough exits the area. Slightly above normal temperatures across north central Montana will cool back closer to normal on Tuesday with the passage of a cold front, while temperatures remain below normal in the southwest. Tuesday Night through Sunday...A more progressive weather pattern develops for this period in the wake of Tuesday's trough. Increasing westerly mid-level winds which will likely mix down to the surface, as the next in a series of troughs approaches the area Tuesday afternoon through Tuesday night. High wind highlights are not anticipated at this time, but the situation will continue to be monitored. The passage of the trough and its associated Canadian cold front on Wednesday will likely bring measurable snowfall to the mountains across the area, along with a chance for precipitation over the plains, as temperatures cool back closer to normal. The westerly mid level wind flow will increase once again Thursday into Friday, bringing gusty westerly downslope winds to the plains once again. This time around, winds could become strong enough along the Rocky Mountain Front and possibly over adjacent plains to warrant high wind highlights. This westerly flow will likely also bring persistent light precipitation to the mountains of the Rocky Mountain Front. Another low pressure trough will spread snow over area mountains Friday night into Saturday, with precipitation possibly falling on some of the plains. Although this trough appears weaker than the previous one, forecast models indicate that most of the area could get below normal temperatures on Saturday. Brief high pressure ridging will likely keep much of the area dry Saturday night, but another system will likely bring mountain precipitation again on Sunday. -TP && .PRELIMINARY POINT TEMPS/POPS... GTF 25 45 22 43 / 0 0 0 0 CTB 24 41 19 40 / 0 0 0 0 HLN 16 36 19 40 / 0 10 10 0 BZN 13 35 17 36 / 0 0 50 0 WEY 0 27 7 22 / 0 0 70 10 DLN 10 34 13 32 / 0 0 50 0 HVR 20 42 19 39 / 0 0 0 0 LWT 21 46 22 39 / 0 0 10 0 && .TFX WATCHES/WARNINGS/ADVISORIES... None. && http://www.weather.gov/greatfalls
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 3:24 AM MST | Winter Storm Watch | TFX | 11 hr | |
| Dec 10, 2:18 PM MST | High Wind Warning | TFX | 3 days | |
| Dec 10, 2:33 PM MST | Blizzard Warning | TFX | 42 hr | |
| Dec 10, 2:33 PM MST | Winter Weather Advisory | TFX | 45 hr |
Nearby
High Wind Watches in Montana, 2018Every high wind watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.